Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
under the pink

Will my doc take me off if my cholesterol came back high?

Recommended Posts

The only thing I have really seen is if a derm asked their patient to go on lipitor in addition to being on accutane. That usually solved the high cholesterol problem. In a few cases, I have heard of patients temporarily being asked to stop taking accutane until their cholesterol went down.

Share this post


Link to post
Share on other sites
I don't know what my starting cholesterol was, but it came back after the first month of 40mg/day at 240!! I know this is the low end of high. CRAP!!

Why don't you know your starting cholesterol? They should have had it tested before beginning treatment

But yes, if it was a reasonable number before, like 160, and Accutane caused it to go to 240 you can kiss your Accutane treatment goodbye. Mine went up a bit too but it's still well under 200. What was your HDL and triglycerides?

Share this post


Link to post
Share on other sites

240 doesn't seem too high to me. although, i have high chol (thanks to both of my parents) and i was on chol meds prior to accutane. they just doubled my chol meds. if you can't get put on meds to help keep it down, what about fish oil and watch your diet?

Share this post


Link to post
Share on other sites

UPDATE! I just spoke with my doctor. My starting cholesterol was 189 and I jumped to 240. She said it's common and we talked a lot about my diet. I ate really poorly this past month-- lots of fried foods and red meat. I haven't eaten like that in years! Perfect timing, right?

We decided that I will stay on, but I have to watch my diet this month. Very minimal saturated fats and only skim/light animal products.

Just wanted to update in case anyone else was going through this.

Share this post


Link to post
Share on other sites

Hello!

Just saw this log and though I should contribute. I just began Accutane (Claravis) at 40mg about 32 days ago. After the first test, they told me that my Triglyceride level was at 210 when it should have been at 150. That caused a delay in the iPledge registration, but my derm allowed it anyway. Interestingly, no one talked to me about it or provided any suggestions...they just told me it was high and continued to put me on 40mg. I figured it was just too many sugars in my system or something, so I tried to reduce it over the past month.

My second test came back fine, and now I'm beginning month 2 of treatment! Good luck!

Share this post


Link to post
Share on other sites

Im 16 and my cholesterol came back at 170 and its usually 160 they said but I had eaten alot of pizza and sweets the night before I got my blood test so I think thats why. She also said my potasium was high by like 1 over

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×